Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 314, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 23, 2011, 2:33 AM PDT. It took effect at Aug 23, 2011, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 2:33 AM PDT (09:33 UTC)
- In effect from
- Aug 23, 2011, 3:00 PM PDT
- Expired
- Aug 23, 2011, 10:26 AM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
536 WHUS76 KMTR 230933 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 233 AM PDT TUE AUG 23 2011 PZZ530-231745- /O.NEW.KMTR.SC.Y.0314.110823T2200Z-110824T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 233 AM PDT TUE AUG 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: W WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON...BEFORE DECREASING TO 10 TO 20 KT THIS EVENING. STRONGEST WINDS ARE EXPECTED BETWEEN THE GOLDEN GATE AND ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
234 WHUS76 KMTR 231039 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 339 AM PDT TUE AUG 23 2011 PZZ535-545-560-565-231500- /O.NEW.KMTR.MF.Y.0007.110823T1039Z-110823T1500Z/ MONTEREY BAY-POINT REYES TO PIGEON POINT TO 10 NM- PIGEON POINT TO POINT PINOS TO 10 NM- POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 339 AM PDT TUE AUG 23 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * VISIBILITY: A QUARTER MILE OR LESS -- TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... VISIBILITY IN FOG CAN SUDDENLY DROP TO NEAR ZERO MAKING TRAVELING OVER THE WATER HAZARDOUS AT ANY SPEED. BE PREPARED FOR SUDDEN VISIBILITY CHANGES. BOATERS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION. $$ PZZ530-231845- /O.CON.KMTR.SC.Y.0314.110823T2200Z-110824T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 339 AM PDT TUE AUG 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: W WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON... BEFORE DECREASING TO 10 TO 20 KT THIS EVENING. STRONGEST WINDS ARE EXPECTED BETWEEN THE GOLDEN GATE AND ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
013 WHUS76 KMTR 231533 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 833 AM PDT TUE AUG 23 2011 PZZ535-545-560-565-231700- /O.NEW.KMTR.MF.Y.0008.110823T1533Z-110823T1700Z/ MONTEREY BAY-POINT REYES TO PIGEON POINT TO 10 NM- PIGEON POINT TO POINT PINOS TO 10 NM- POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 833 AM PDT TUE AUG 23 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. * WINDS: WESTERLY WINDS WILL REMAIN BETWEEN 10 AND 20 KT THIS AFTERNOON. OCCASIONAL GUSTS TO 25 KT WILL BE POSSIBLE FOR A FEW HOURS THIS AFTERNOON NEAR ANGEL ISLAND. $$ PZZ530-232345- /O.CON.KMTR.SC.Y.0314.110823T2200Z-110824T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 833 AM PDT TUE AUG 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: W WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON... BEFORE DECREASING TO 10 TO 20 KT THIS EVENING. STRONGEST WINDS ARE EXPECTED BETWEEN THE GOLDEN GATE AND ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
948 WHUS76 KMTR 231726 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1026 AM PDT TUE AUG 23 2011 PZZ530-231830- /O.CAN.KMTR.SC.Y.0314.110823T2200Z-110824T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 1026 AM PDT TUE AUG 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: WESTERLY WINDS WILL REMAIN BETWEEN 10 AND 20 KT THIS AFTERNOON. A FEW GUSTS AROUND 25 KT WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS NEAR ANGEL ISLAND. $$ PZZ535-545-560-565-231830- /O.EXP.KMTR.MF.Y.0008.000000T0000Z-110823T1700Z/ MONTEREY BAY-POINT REYES TO PIGEON POINT TO 10 NM- PIGEON POINT TO POINT PINOS TO 10 NM- POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 1026 AM PDT TUE AUG 23 2011 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 10:50 PM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 22, 10:50 PM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1050 PM PDT MON AUG 22 2011
.DISCUSSION...AS OF 7:47 PM PDT MONDAY...COASTAL STRATUS PREVAILS
FROM POINT REYES SOUTHWARD TO LOMPOC...BUT SATELLITE IMAGERY SHOWS
SIGNIFICANT CLEARING NORTH OF POINT REYES. THIS IS NOT MODELED
WELL IN THE MOST RECENT VERSION OF THE NAM MODEL WHERE BOUNDARY
LAYER HUMDITIES ARE INDICATED NEAR 100% IN THE AREA PRESENTLY VOID
OF STRATUS. INSPECTION OF THE 925 MB LEVEL INDICATES A DRYING
TREND OCCURRING THIS EVENING AND OVERNIGHT FROM THE BAY AREA SOUTH
TO THE NORTHERN CENTRAL COAST BUT THIS IS NOT ENOUGH TO NEITHER
EXPLAIN IT NOR FORECAST IT FULLY. IN REALITY FOR SOME REASON THERE
IS PLENTY OF DRIER AIR GETTING MIXED INTO THE STRATUS FIELD NORTH
OF POINT REYES. BEST GUESS IS THAT IT IS DUE TO THE NEARBY MID
LEVEL TROUGH HOVERING OVER THE COASTAL WATERS AIDING IN THE MIXING
PROCESSES THIS AFTERNOON. IN ALL LIKELIHOOD THE STRATUS-FREE ZONE
WILL FILL IN MUCH LATER TONIGHT DUE TO HIGH LEVELS OF HUMIDITY AND
NIGHT-TIME COOLING.
HIGHS TODAY WERE AS MUCH AS 3 TO 7 DEGREES WARMER ACROSS THE
REGION. CARMEL VALLEY MANAGED TO REACH 77F AFTER STARTING OFF WITH
A CHILLIER LOW READING THIS MORNING (51F) COMPARED TO YESTERDAY
MORNING'S LOW OF 55F. INLAND VALLEYS PEAKED IN THE UPPER 80S TO
THE 90S THIS AFTERNOON. PINNACLES REACHED 98F AND FORT HUNTER
LIGGETT REACHED 96F FOR INSTANCE.
UPPER LEVEL TROUGHING WILL CONTINUE TONIGHT CAUSING A MARINE LAYER
TO CONTINUE BUT AS THE DAY SHIFT MENTIONED A SLIGHT SHIFT TO HIGHER
PRESSURE IS COMING. IN FACT THE MARINE LAYER HAS ALREADY BEGUN TO
GET COMPRESSED A BIT IN THE LAST 24 HOURS. AS HIGH PRESSURE
CONTINUES TO EDGE IN FROM THE SOUTHEAST THE MARINE LAYER SHOULD
CONTINUE TO GET COMPRESSED. IN TURN THIS USUALLY LEADS TO AN
EARLIER BURN OFF OF THE STRATUS/FOG...A PATTERN WE HAVE NOT SEEN
ALL THAT MUCH THIS SUMMER. GOING FORECAST LOOKS GOOD. NO UPDATES
ARE PLANNED TONIGHT.
&&
.AVIATION...AS OF 10:45 PM PDT MONDAY...A HIGH PRESSURE RIDGE
BUILDING OVER THE REGION HAS CAUSED THE NORTHERLY GRADIENT TO
STRENGTHEN AND THE MARINE LAYER TO COMPRESS. THESE TWO FACTORS WILL
RESULT IN A LATER RETURN OF THE STRATUS TO AREA TERMINALS TONIGHT.
THE MARINE LAYER WHICH NOW STANDS AROUND 1200 FEET PER THE FORT ORD
PROFILER WILL CONTINUE TO COMPRESS AND INHIBIT INLAND PENETRATION OF
THE LOW CLOUDS OVERNIGHT AND HENCE AN EARLIER BURN OFF OF THE STRATUS
TUESDAY MORNING. ANTICIPATE LOWER CIGS AND VSBYS OVERNIGHT.
VICINITY OF KSFO...IFR CIGS ANTICIPATED TO RETURN AROUND 10Z
TONIGHT. LIGHT WEST WINDS WILL PERSIST THROUGH THE NIGHT. CLEARING
EXPECTED AROUND 18Z TUESDAY MORNING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LIFR CIGS WILL LOWER TO VLIFR
OVERNIGHT. LIGHT WEST WINDS WILL EASE THIS EVENING BECOMING LIGHT AND
VARIABLE OVERNIGHT. CLEARING EXPECTED AROUND 18Z-19Z TUESDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
&&
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: CWThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:43 AM PDT | Dense Fog Advisory | MTR | Marin, Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Cruz and 1 more | 5 hr |
| Aug 23, 3:39 AM PDT | Marine Dense Fog Advisory | MTR | 4 hr | |
| Aug 23, 8:33 AM PDT | Dense Fog Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 87 min |
| Aug 23, 8:33 AM PDT | Marine Dense Fog Advisory | MTR | 87 min |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.